Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Noticed black floaters in eye. Eye test done and got clear. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I had a large and thick black floater suddenly appear in my left eye, along with almost a screen of tiny, pin-size black bubbles. I left work immediately, went to the eye doctor, and he did a very thorough exam, with dilation, did the glaucoma check, as well as images of the retina. Everything--optic nerve, retina, macula--looked fine and healthy. Plus, he didn't see any large floaters. I have plenty of old floaters, so I know what they look like. I'd never had the dots before, but they moved just like a floater. The weird part is that by the time I left the eye doctor, both the floater and the dots were gone. He couldn't explain it. So I thought I'd post it here. Is there a chance that maybe a giant floater was beginning to form and pull away from the retina, but then went back?
Posted Wed, 1 May 2013 in Vision and Eye Disorders
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
I must confess its actually a mind searching experience you describe. The changes in the floater is really very unusual and medically not described in classical texts.
I have a few suggestions, so we get a clear understanding and global view about this condition.
Repeating a proper opthalmologic evaluation in a few weeks would be very appropriate to know the state of the eyes situation with respect to this. This shall give us a good impression of either fluctuations or complete disappearance of the floaters.
It s particular interesting to me, and I suggest this follow up be done this way for a clearer clinical appreciation.
Hope this helps, and predisposed to answer any further questions if need be.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor